MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE ACUSEAL VASCULAR GRAFT; PROSTHESIS, VASCULAR GRAFT

W.L. GORE & ASSOCIATES GORE ACUSEAL VASCULAR GRAFT; PROSTHESIS, VASCULAR GRAFT
Model Number ECH460045A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fistula (1862); Blood Loss (2597)
Date of Event 01/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the manufacturing records verified that the lot met release requirements.The device was not returned.Consequently, a direct product analysis was not possible.All information has been placed on file for use in tracking and trending.
 
Event or Problem Description
The following was reported to gore: the patient received a fistula for av access at the university hospital of (b)(6) and is sent home to (b)(6) for dialysis at fresenius kidney care.After approximately 2 weeks of dialysis with the fistula, the patient returns to university hospital of (b)(6), as the fistula has become non-functional (unable to be used for dialysis).The fistula is abandoned and the surgeon who created the fistula, implants a gore® acuseal vascular graft on (b)(6) 2020 in the upper arm.The patient returns to hazard, kentucky for dialysis.Patient presented at fresenius kidney care ((b)(6)) for dialysis (b)(6) 2020 (2 days post implant).Two 17 gauge dialysis needles are used to access inflow and outflow of the acuseal graft and the dialysis machine is adjusted to 100ml per minute for the initial time period on dialysis.During the dialysis session the patient complained about arm pain and swelling/hematoma was observed.The patient was sent to (b)(6) medical center er with the two dialysis needles still in the arm.Fasciotomy is performed to control bleeding and to treat compartment syndrome.The er surgeon reported there were no visible problems associated with the gore® acuseal vascular graft and both venous and arterial anastomoses appeared intact.The two dialysis needle cannulation holes were observed on the anterior aspect of the graft.Er surgeon placed a stay-suture on one of the cannulation needle holes of the acuseal graft.On (b)(6) 2020 the later patient returns to university hospital of (b)(6) where a fistula gram is performed by the implanting surgeon.During the procedure the surgeon observed that the gore® acuseal vascular graft was functioning as intended, no outflow stenosis was observed, and that a suture had been placed on one of the needle holes of the graft.The patient is currently recovering and dialyzing through a catheter until the surgeon decides when to initiate cannulation through the acuseal graft.

Brand Name
GORE ACUSEAL VASCULAR GRAFT
Common Device Name
PROSTHESIS, VASCULAR GRAFT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key9618623
Report Number2017233-2020-00048
Device Sequence Number2738965
Product Code DSY
UDI-Device Identifier00733132634811
UDI-Public00733132634811
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K130215
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 01/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/10/2022
Device Model NumberECH460045A
Device Catalogue NumberECH460045A
Device Lot Number6535184PP002
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;